Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


13 yrs HIV+, starting meds for the first time.
Oct 12, 2012

hello Dr young & Dr McGowan..I am a male hiv+ since 2000. Up until 2 years ago i always had CD4's >800 and a V.L < 10, 000. Presently CD4'S >600 & V.L 40, 000. The main reason for my specialist suggesting treatment is due to neutrophil levels staying low < 1.5 for a period of over a year and now at 0.9 for 2 months without improvement. Lymphoma has been ruled out. I will be taking Complera due to a history of depression (hence avoiding Atripla). Comlplera is new in Australia and it is difficult to aquire feedback due to the low number of people taking it. Most of my answers have been answered just by navigating through this wonderful website. However, Can I please ask you if there is a chance of my neutrophils improving when I reach undetectable levels? It has been 10 years since my last question..how time go by so quickly! Thank you

Response from Dr. Young

Hello and thanks for posting after so many years.

I'd agree that despite your relatively high CD4 cell count, that it very well is time to start medications for HIV.

Neutropenia (low neutrophil count) is not rare among people with untreated HIV infection. With your levels below 1.0, you could be at increased risk for certain types of infections-- hence our recommendations for treatment. Usually, this situation corrects when HIV treatment is started.

Hope all goes well for you, and let us know how things turn out for you. BY



Previous
Anti Virals for Hep B
Next
cure is near?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement